MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X AAP UNKNOWN CONFIGURATION; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X AAP UNKNOWN CONFIGURATION; HEART-VALVE, MECHANICAL
Model Number ONXAAP-27/29
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 08/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received, a patient in the ascend study was reported to have a cardiac arrhythmia (iii grade av block) that resulted in a reoperation.This investigation will be relegated to onxaap-27/29, sn (b)(4).This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
The manufacturing records for onxaap-27/29, serial number (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.An onxaap 27/29 with serial number (b)(6) was implanted on (b)(6) 2022 in a 32 year old male with a past medical history of a previous aortic valve replacement with a mechanical valve in 2006, bacterial endocarditis in 2018 and a diagnosis of aortic prothesis detachment with ascending aortic aneurysm after complaints of dyspnea in (b)(6) 2022.The subject was enrolled in the ascend study.On (b)(6) 2022 (19 days post implant), the patient had a dual chamber pacemaker implanted secondary to complete heart block.On (b)(6) 2022 ( day of implant), the patient was transferred from the operating room to the intensive care unit with a finding of total bav with junctional escapement (iii grade av block) cardiac rhythm.An electrophysiological consult was requested and indicated a need for definitive pm (pacemaker) implantation.The pm implantation was held due to the patient having a fever, once the patient was without fever and negative blood cultures were collected the pm was implanted on (b)(6) 2022 (19 days post implant).The patient continued to recover without additional events noted and was discharged home with an inr of 1.91 on (b)(6) 2022.The instructions for use [ifu] for the aap valve lists cardiac arrhythmia as a potential adverse event for mechanical prosthetic valve recipients.There is no indication that the on-x valve contributed in any way to the reported episode and it is more likely a complication related to the surgical procedure itself rather than the valve.The on-x heart valve risk management file thoroughly identifies the process and product hazards for indication.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu.Based on the available information, the arrhythmia event and pacemaker implantation is a probable consequence of the aortic valve replacement surgical procedure.The arrhythmia/pacemaker implantation is considered valve related as it occurred less than 14 days post aortic valve replacement.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X AAP UNKNOWN CONFIGURATION
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key16364384
Report Number1649833-2023-00006
Device Sequence Number7369979
Product Code LWQ
UDI-Device Identifier00851788001549
UDI-Public851788001549
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/01/2024
Device Model NumberONXAAP-27/29
Device Catalogue NumberONXAAP-27/29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/14/2023
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age32 YR
Patient SexMale